When I go to bed at night and my head hits the pillow, it seems like a faucet turns on and mucus starts draining from the back of my sinus down the back of my throat. This results in constant "snorting" all night long. I honestly believe that at least one quart or more of mucus just pours down my throat. I used to spit up as much of this as I could but the sheer amount of mucus makes this impossible. Now I just swallow this stuff all night long. This enables me to get some sleep. Not nearly as much as I would like but as much as possible. I am 60 years old. I have no high blood pressure, no diabetes, no cholesterol problem, no heart problems. Virtually everyone else I know, most even much younger than myself suffer from most every variety of one of the above ailments. Now I have to ask myself, is there any possiblility that this mucus I swallow everynight is responsible for my lack of any health problems other than the sinus problem?
I know exactly what you are going through. I always had some drainage, every day. Then I had surgery for sleep apnea and while that is cured it created a huge problem with drainage. Mine was so severe after surgery that I had decided I would have to take my life if someone didn't find an answer for me. I was gulping every 3 seconds. It was exhausting and like chinese water torture. I finally went to an allergist, started shots and it got remarkebly better. I changed insurance and got off the shots for a while and really paid for it. I am back on the shots and it is better but I have not been consistent with my shots. I can tell when my drainage is bad even if it doesn't wake me up because I am soooo sleepy the next day. For some reasons antihistimines make it worse. Of course decongestants do to because they are supposed to make you drain. I never had any other allergy symptom, just drainage. If I were you I would definately go to an allergist.
I have also huge drainage all day and night and could not sleep for almost three months. I understand how suffering it is. I have been on the medications from a GP for about 10 kinds , nothing worked but getting worse.
Now I am trying Prednisolone and Telfast because I am very desperate. It looks better, less drainage but i have some new problem, the mucus became very thick and cause me extremely pain all over my face and strangle my throat. I have another 2 days to go of this medication. Will let you know if it works or not. I am an English speaker, hope that you are still able to understand my story. Wish you are well soon.
I have been suffering with the same problem for the last 2 months, hence going on line looking for solutions. I have tried antiobiotics, changed my diet & eating habits. This goes on all day & all night, new symptom excess mouth watering, swallowing every few seconds to empty mouth and throat of mucus. I now sleep with a wash cloth in the corner of my mouth to soak up drainage from mouth (overactive taste buds watering). Funny I use to suffer from dry mouth, not any long. If you hear of anything PLEASE post, I too am desperate, my doctor has not answers, I have no allergies. Sdupriest in Georgia
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.